Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

High blood pressure, on two medications, sudden increase in BP levels. Emergency situation ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have high blood pressure and I'm on two medications. Recently my BP has been in the 160/100's tonight it was 195/111, should I go to the ER?
Posted Sat, 5 May 2012 in Hypertension and Heart Disease
Answered by Dr. Sujeet N Charugulla 28 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Your current high BP reading with the background of a thiazide diuretic and amlodipine would need review for dosage and an upgrade in drugs to control.

If 2 drugs are not able to control hypertension , you would need 3/4 depending on your clinical status.

You would definitely need a doctor, but ER - would be necessary if you experience any symptoms like headache, flushing, extreme body aches etc. Take bed rest and curtail activities. If it worsens then you could go to ER if the doctor's appointment is very late.

Don't worry, that BP reading will not harm you immediately, but take your doses as usual and try to relax and calm down.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor